Alert archive / Connecticut / Areal Flood Warnings in 2021

Areal Flood Warning 7, NWS New York, NY

September 2, 2021Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this areal flood warning at Sep 2, 2021, 5:23 AM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2021, 5:23 AM EDT (09:23 UTC)
Expired
Sep 3, 2021, 12:33 AM EDT
In force
19 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

473 
WGUS41 KOKX 020923
FLWOKX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
523 AM EDT Thu Sep 2 2021

CTC007-009-011-021215-
/O.NEW.KOKX.FA.W.0007.210902T0923Z-210902T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
523 AM EDT Thu Sep 2 2021

The National Weather Service in Upton has issued a

* Flood Warning for Urban area and small stream in...
  Middlesex County in southern Connecticut...
  Northeastern New Haven County in southern Connecticut...
  New London County in southern Connecticut...

* Until 815 AM EDT.

* At 523 AM EDT, light rain is exiting southeast New London CT and 
  should taper off within the next hour. However, gauge and public 
  reports still indicate residual flooding within the area from 
  earlier heavy rain. Flooding is ongoing in the warned area on some 
  roads and likely in other poor drainage and low lying areas. 
  Between 3 and 7 inches of rain have fallen from the earlier heavy 
  rain.

* Some locations that will experience flooding include...
  Jewett City, Meriden, Middletown, Wallingford, Norwich, New 
  London, Guilford, Colchester, Clinton, East Hampton, Groton, Old 
  Saybrook, Durham, Salem, Chester, Mystic, Waterford, East Lyme, 
  Ledyard and North Branford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
      4160 7234 4164 7233 4171 7224 4166 7216
      4164 7179 4142 7180 4141 7184 4134 7183
      4132 7185 4133 7190 4132 7189 4124 7252
      4142 7266 4142 7276 4158 7277

$$

JM
5 follow-up statements
926 
WGUS41 KOKX 021201
FLWOKX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
801 AM EDT Thu Sep 2 2021

CTC007-009-011-021500-
/O.EXT.KOKX.FA.W.0007.000000T0000Z-210902T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
801 AM EDT Thu Sep 2 2021

The National Weather Service in Upton has extended the

* Flood Warning for Urban area and small stream in...
  Middlesex County in southern Connecticut...
  Northeastern New Haven County in southern Connecticut...
  New London County in southern Connecticut...

* Until 1100 AM EDT.

* At 801 AM EDT, Flooding is ongoing in the warned area from earlier 
  heavy rain. Between 4 and 8 inches of rain have fallen.

* Some locations that will experience flooding include...
  Jewett City, Meriden, Middletown, Wallingford, Norwich, New 
  London, Guilford, Colchester, Clinton, East Hampton, Groton, Old 
  Saybrook, Durham, Salem, Chester, Mystic, Waterford, East Lyme, 
  Ledyard and North Branford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
      4160 7234 4164 7233 4171 7224 4166 7216
      4164 7179 4142 7180 4141 7184 4134 7183
      4132 7185 4133 7190 4132 7189 4124 7252
      4142 7266 4142 7276 4158 7277

$$

NV
937 
WGUS41 KOKX 021424
FLWOKX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
1024 AM EDT Thu Sep 2 2021

CTC007-009-011-022200-
/O.EXT.KOKX.FA.W.0007.000000T0000Z-210902T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
1024 AM EDT Thu Sep 2 2021

The National Weather Service in Upton has extended the

* Flood Warning for Urban area and small stream in...
  Middlesex County in southern Connecticut...
  Northeastern New Haven County in southern Connecticut...
  New London County in southern Connecticut...

* Until 600 PM EDT Thursday.

* At 1024 AM EDT, Flooding is ongoing in the warned area from 
  earlier heavy rain. Between 4 and 8 inches of rain have fallen.

* Some locations that will experience flooding include...
  Jewett City, Meriden, Middletown, Wallingford, Norwich, New 
  London, Guilford, Colchester, Clinton, East Hampton, Groton, Old 
  Saybrook, Durham, Salem, Chester, Mystic, Waterford, East Lyme, 
  Ledyard and North Branford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
      4160 7234 4164 7233 4171 7224 4166 7216
      4164 7179 4142 7180 4141 7184 4134 7183
      4132 7185 4133 7190 4132 7189 4124 7252
      4142 7266 4142 7276 4158 7277

$$

JC
244 
WGUS41 KOKX 022134
FLWOKX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
534 PM EDT Thu Sep 2 2021

CTC007-009-011-030100-
/O.EXT.KOKX.FA.W.0007.000000T0000Z-210903T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
534 PM EDT Thu Sep 2 2021

The National Weather Service in Upton has extended the

* Flood Warning for Urban area and small stream in...
  Middlesex County in southern Connecticut...
  Northeastern New Haven County in southern Connecticut...
  New London County in southern Connecticut...

* Until 900 PM EDT.

* At 534 PM EDT, Flooding is ongoing in the warned area from earlier 
  heavy rain. Between 4 and 8 inches of rain have fallen.

* Some locations that will experience flooding include...
  Jewett City, Meriden, Middletown, Wallingford, Norwich, New 
  London, Guilford, Colchester, Clinton, East Hampton, Groton, Old 
  Saybrook, Durham, Salem, Chester, Mystic, Waterford, East Lyme, 
  Ledyard and North Branford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
      4160 7234 4164 7233 4171 7224 4166 7216
      4164 7179 4142 7180 4141 7184 4134 7183
      4132 7185 4133 7190 4132 7189 4124 7252
      4142 7266 4142 7276 4158 7277

$$

MW
580 
WGUS41 KOKX 030024
FLWOKX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New York NY
824 PM EDT Thu Sep 2 2021

CTC007-009-011-030500-
/O.EXT.KOKX.FA.W.0007.000000T0000Z-210903T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
824 PM EDT Thu Sep 2 2021

The National Weather Service in Upton has extended the

* Flood Warning for Urban area and small stream in...
  Middlesex County in southern Connecticut...
  Northeastern New Haven County in southern Connecticut...
  New London County in southern Connecticut...

* Until 100 AM EDT.

* At 824 PM EDT, Flooding is ongoing in the warned area from earlier 
  heavy rain. Between 4 and 8 inches of rain have fallen.

* Some locations that will experience flooding include...
  Jewett City, Meriden, Middletown, Wallingford, Norwich, New 
  London, Guilford, Colchester, Clinton, East Hampton, Groton, Old 
  Saybrook, Durham, Salem, Chester, Mystic, Waterford, East Lyme, 
  Ledyard and North Branford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
      4160 7234 4164 7233 4171 7224 4166 7216
      4164 7179 4142 7180 4141 7184 4134 7183
      4132 7185 4133 7190 4132 7189 4124 7252
      4142 7266 4142 7276 4158 7277

$$

MW
680 
WGUS81 KOKX 030433
FLSOKX

Flood Statement
National Weather Service New York NY
1233 AM EDT Fri Sep 3 2021

CTC007-009-011-030443-
/O.CAN.KOKX.FA.W.0007.000000T0000Z-210903T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Middlesex CT-New Haven CT-New London CT-
1233 AM EDT Fri Sep 3 2021

...THE URBAN AREA AND SMALL STREAM FLOOD WARNING FOR MIDDLESEX, 
NORTHEASTERN NEW HAVEN AND NEW LONDON COUNTIES HAS BEEN REPLACED 
WITH A FLOOD ADVISORY...

Between 5 and 8.5 inches of rain fell across the region with the 
remnants of Ida. Minor flooding is still ongoing across the area, 
but water levels continue to recede, so the warning has been 
downgraded to an advisory.

LAT...LON 4161 7272 4163 7271 4165 7251 4158 7247
      4160 7234 4164 7233 4171 7224 4166 7216
      4164 7179 4142 7180 4141 7184 4134 7183
      4132 7185 4133 7190 4132 7189 4124 7252
      4142 7266 4142 7276 4158 7277

$$

NV

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this areal flood warning went out at Sep 2, 5:08 AM EDT, 15 minutes earlier.

Area forecast discussion, Sep 2, 5:08 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service New York NY
508 AM EDT Thu Sep 2 2021

.SYNOPSIS...
The remnants of Ida depart east this morning, with high pressure
building in through Friday, lingering through Saturday. A warm front
will move north on Sunday, followed by a cold front late Sunday
night into Monday. High pressure may return briefly late Monday. A
cold front will then approach towards mid week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Flooding rains will exit SE CT and the twin forks of LI shortly as
the remnant low of Ida pushes east this morning.

Drying conditions in its wake after daybreak, with gusty NW flow (25
to 35 mph through early afternoon) and cooler and drier airmass
advecting in for today. Highs mainly in the 70s today, generally 3
to 5 degrees below seasonable.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Closed upper low slowly slides SE from Quebec through Northern New
England Tonight through Friday. At the surface, Canadian high
pressure gradually builds into the region, with NW flow continuing
to advect in a dry and unseasonably cool airmass.

Lows tonight will fall into the 50s, in an early fall-like airmass.
Highs will be several degrees below seasonable, in the the upper 60s
to mid 70s. Cyclonic flow aloft will allow for scattered to broken
afternoon cu, with an isolated shower or sprinkle not out of the
questions for interior areas.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
High pressure settles over the area Friday night into Saturday
morning, before the high begins to push offshore later Saturday into
Saturday night. Good radiational cooling conds Friday Night, with
lows in the 40s across outlying areas, and 50s to near 60 for
coastal and urban areas.

A warm front off to the west and southwest will then lift northeast
and get through the area early on Sunday. This should put the region
in the warm sector into the day on Sunday leading to warmer
temperatures and an increase in humidity. A frontal boundary will
attempt to approach for late in the weekend. There remains some
uncertainty around the exact timing with this feature. A chance to
slight chance of some showers should cover the time period of Sunday
and Sunday night rather well. Northwestern sections will see a
slighter higher likelihood with any showers.
The front attempts to swing through by Monday morning.

After temperatures run a few degrees below normal for Friday
and Saturday, temperatures will then climb to slightly above
normal into Sunday and Monday of next week. Much of the global
guidance now is showing another quick moving system into Tuesday
as weak low pressure and its associated cold front approaches.
This may bring a few showers, and possibly a few thunderstorms
to the area later Tuesday.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
The remnants of Ida continue moving east into the Canadian
Maritimes today as high pressure begins to build to the west.

Widespread MVFR this morning, improve to VFR by Thursday late
morning.

N winds with gusts up to 30 or 35 kt this morning, gradually
subside through the morning, to 20 to 25 kt this afternoon.

 ...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Time of improving cigs and gusts subsiding may be off by 1 to 2
hrs.

.OUTLOOK FOR 06Z THURSDAY THROUGH MONDAY...
.Late tonight...VFR.
.Friday-Saturday...VFR.
.Sunday...Chc MVFR and shra.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Ida is passing east of the waters this morning, with N/NW gale
conditions on the backside, gradually relenting to SCA levels this
morning from w to e, and then sub-sca Thu aft.

Otherwise, ocean seas will remain at SCA level into this evening,
before falling below SCA late tonight.

Marginal SCA conditions will persist into much of Friday out on the
ocean, otherwise conditions will continue to settle down into the
weekend. High pressure will settle over the waters Friday night into
Saturday leading to relatively tranquil conditions. By late Sunday
and into Sunday night a south to southwesterly flow will increase
resulting in marginal SCA conditions returning to the ocean waters
and possibly the eastern bays.

&&

.HYDROLOGY...
Between 5 to 9 inches of rain across NE NJ, NYC metro, and 4 to 7
inches across much of S CT, NW LI, and Lower Hud Valley overnight,
resulting in considerable to locally catastrophic flooding. Rainfall
rates of 3 to 4"/hr were measured at the height of the event last
night.

Widespread residual flooding, road closures, and swollen rivers
being reported this morning, so please exercise caution and stay
home if possible. Several rivers and streams are in moderate to
major flood across NE NJ and the Bronx, a few having neared or
touched record levels, posing a continued threat to life and
property. Several rivers across S CT are in minor, with the Yantic
River in SE CT forecast to go to major flooding later this afternoon.

Residual river flooding is expected into tonight and Friday for the
slower-responding/larger rivers.

Mainly dry conditions take place for Friday and last through early
next week which should allow for a gradual fall in water levels
through the weekend.

&&

.TIDES/COASTAL FLOODING...
A high risk of rip currents is expected Today, and moderate on
Friday for the Atlantic Ocean beaches.

Some beach erosion and flooding is possible during the times of high
tide this morning, with breaking surf of 4 to 6 ft and a strong e to
w sweep. Dune impacts should be minor and limited.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 11 AM EDT this morning for CTZ007-008-
     011-012.
NY...Flash Flood Watch until 11 AM EDT this morning for NYZ079-081.
     High Rip Current Risk through this evening for NYZ075-080-081-
     178-179.
NJ...None.
MARINE...Gale Warning until 11 AM EDT this morning for ANZ335-338-355.
     Gale Warning until 2 PM EDT this afternoon for ANZ331-332-340-
     345-350-353.

&&

SYNOPSIS...JE/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JE
AVIATION...MW
MARINE...NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...NV
Hazardous weather outlook, Sep 2, 5:13 AM EDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
513 AM EDT Thu Sep 2 2021

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-078-176-177-
030915-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwest Suffolk-Northern Queens-
Northern Nassau-
513 AM EDT Thu Sep 2 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-008-011-012-NYZ079-030915-
Northern Middlesex-Northern New London-Southern Middlesex-
Southern New London-Northeast Suffolk-
513 AM EDT Thu Sep 2 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-080-178-179-030915-
Kings (Brooklyn)-Southwest Suffolk-Southern Queens-Southern Nassau-
513 AM EDT Thu Sep 2 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-030915-
Southeast Suffolk-
513 AM EDT Thu Sep 2 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-030915-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
513 AM EDT Thu Sep 2 2021

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-355-030915-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
513 AM EDT Thu Sep 2 2021

...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Sep 2, 12:53 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1253 AM EDT THU SEP 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FLASH FLOOD      1 N NEW HAVEN           41.32N 72.92W
09/02/2021                   NEW HAVEN          CT   PUBLIC

            MULTIPLE DORMS AT YALE UNIVERSITY HAVE
            SIGNIFICANT FLOODING INTO THE FIRST FLOORS.

&&
Local storm report, Sep 2, 12:56 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1256 AM EDT THU SEP 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     EATONS NECK             40.94N 73.39W
09/01/2021                   SUFFOLK            NY   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN. ONE LARGE TREE DOWN
            INTO A HOME.

&&
Local storm report, Sep 2, 12:57 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1257 AM EDT THU SEP 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      EATONS NECK             40.95N 73.39W
09/01/2021                   SUFFOLK            NY   FIRE DEPT/RESCUE

            MULTIPLE BASEMENTS FLOODED.

&&
Local storm report, Sep 2, 1:00 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
100 AM EDT THU SEP 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLASH FLOOD      1 ESE JERICHO           40.79N 73.53W
09/01/2021                   NASSAU             NY   DEPT OF HIGHWAYS

            TREE DOWN ON THE NORTHERN STATE PARKWAY
            WESTBOUND BETWEEN EXIT 27N AND EXIT 26 N.

&&
Local storm report, Sep 2, 1:02 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
102 AM EDT THU SEP 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 AM     FLASH FLOOD      1 NE PASSAIC            40.86N 74.12W
09/02/2021                   PASSAIC            NJ   BROADCAST MEDIA

            CANAL STREET HAS SEVERAL FEET OF WATER WITH
            WATER UP TO CAR ROOFS.

&&
Special weather statement, Sep 2, 1:50 AM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service New York NY
150 AM EDT Thu Sep 2 2021

NYZ079-081-020630-
Southeast Suffolk NY-Northeast Suffolk NY-
150 AM EDT Thu Sep 2 2021

...Strong thunderstorms will impact portions of eastern Suffolk
County through 230 AM EDT...

At 149 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greenport to near Westhampton. Movement
was east at 30 mph.

HAZARD...Winds in excess of 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Southold and Shelter Island around 155 AM EDT.
  Southampton and Plum Island around 215 AM EDT.
  Bridgehampton around 225 AM EDT.
  Sag Harbor and East Hampton around 230 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4096 7210 4077 7269 4099 7267 4115 7236
      4117 7224 4120 7220 4119 7215 4122 7212
      4120 7209 4110 7229 4105 7225 4105 7219
      4108 7216 4104 7212 4108 7212 4110 7216
      4114 7213 4110 7206
TIME...MOT...LOC 0549Z 248DEG 24KT 4112 7241 4080 7258

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Goodman

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 9:25 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region65 min
Sep 1, 10:08 PM EDTFlash Flood Warning EmergencyCatastrophic damage threatOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region4 hr
Sep 1, 10:20 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region55 min
Sep 1, 11:11 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region64 min
Sep 2, 12:06 AM EDTFlash Flood Warning Considerable damage threatOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region5 hr
Sep 2, 12:13 AM EDTSevere Thunderstorm Warning Considerable damage threatOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region92 min
Sep 2, 12:53 AM EDTRiver Flood WarningOKXNaugatuck Valley Planning Region5 hr
Sep 2, 1:06 AM EDTAreal Flood WarningOKXGreater Bridgeport Planning Region4 hr
Sep 2, 1:15 AM EDTRiver Flood WarningOKXSoutheastern Connecticut Planning Region21 hr
Sep 2, 1:19 AM EDTRiver Flood WarningOKXSoutheastern Connecticut Planning Region8 hr
Sep 2, 2:30 AM EDTAreal Flood WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region8 hr
Sep 2, 5:01 AM EDTAreal Flood WarningOKXGreater Bridgeport Planning Region3 hr
Sep 2, 10:07 AM EDTAreal Flood WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region15 hr

Nearby

Areal Flood Warnings in Connecticut, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.